I've only been on for 5 days but am already experiencing bad dryness all over my face. Firstly, I'd like to know if this is a good sign that the Accutane is working and if this means it should cure quickly (as I've heard). Also, I'd like to know what sort of stages I'm expected to go through, if any, such as increasing acne or anything else. Finally, is there anything I can do about the scars on my face as I've been using Bio Oil for a couple of months and am yet to see effects. Thank you.
On Accutane, What Can I Expect?
Doctor Answers (1)
Isotretinoin (Accutane) is perhaps the most powerful medication we have in our armamentarium against acne. Not only does it greatly decrease active acne lesions, it has a remarkable durability, usually resulting in clearance for years after the end of a therapeutic course. Your medication course is typically weight-based and can last 4-6 months depending upon how many milligrams you take each day. Side effects are dose-dependent, meaning the more Accutane, the more side effects. Dryness is far-and-away the most common side effect we notice in patients receiving Accutane. It’s not a good or bad sign and won’t affect the overall length of your course; it’s just one of the common side effects experienced on this medication. Very severe acne sufferers may notice a temporary worsening of their acne prior to overall improvement, but usually it’s a steady improvement from Day 1. In my experience, the most notable results are seen during months #2-3.
Acne scarring is unfortunately a separate topic altogether. Accutane may make scars appear redder, but typically won’t improve them. It just works on active acne lesions. But don’t despair! There are presently amazing treatments for acne scarring, with laser and chemical peels being the most routinely used among them.
Web reference: http://www.bobbybukamd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.